MAUDE Adverse Event Report: FERROSAN MEDICAL DEVICES A/S; SURGIFOAM® ABSORBABLE GELATIN POWDER KIT

FERROSAN MEDICAL DEVICES A/S; SURGIFOAM® ABSORBABLE GELATIN POWDER KIT
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Customer notified rep of issues yet again with 1979.Appeared to be different lot #s than previous complaints.Rep to pick up product and verify.The issue being that the package that the syringe tip comes in is not sealed entirely for sterilization.The customer luckily went through their entire inventory as was able to identify about 10 eaches that this affected.No patient harm.Ten products are available for evaluation.The cases are considered near adverse events (if the event occurred again, it could result in a serious adverse event).2 cases with a total of 14 complaints were received from ethicon's complaint team on (b)(6) 2024 and (b)(6) 2024 respectively.The cases are considered near adverse events per 03.04.2024.Initially, the cases were not evaluated to be near adverse events as the malfunction was discovered prior to surgery.No delay in surgery and no patient harm was reported.As the second complaint was received, and no complaint samples were received from the first complaint, the retained samples for the batch/es were investigated.The investigation revealed that there was a risk for the surgeon/nurse to overlook the comprised sterile barrier and use a possible non-sterile product in a patient.The awareness date is considered as 03.04.2024 as this was the day where the retained samples were investigated and a possible risk for patient harm identified.An investigation is in progress.
 
Event or Problem Description
Customer notified rep of issues yet again with 1979.Appeared to be different lot #s than previous complaints.Rep to pick up product and verify.The issue being that the package that the syringe tip comes in is not sealed entirely for sterilization.The customer luckily went through their entire inventory as was able to identify about 10 eaches that this affected.No patient harm.Ten products are available for evaluation.Follow-up information was received stating that the is 14 devices (not 10).The cases are considered near adverse events (if the event occurred again, it could result in a serious adverse event).The sterile barrier was compromised.2 cases with a total of 18 complaints were received from ethicon's complaint team on (b)(6) 2024 and (b)(6) 2024 respectively.The cases are considered near adverse events per 03.04.2024.Initially, the cases were not evaluated to be near adverse events as the malfunction was discovered prior to surgery.No delay in surgery and no patient harm was reported.As the second complaint was received, and no complaint samples were received from the first complaint, the retained samples for the batch/es were investigated.The investigation revealed that there was a risk for the surgeon/nurse to overlook the comprised sterile barrier and use a possible non-sterile product in a patient.The awareness date is considered as (b)(6) 2024 as this was the day where the retained samples were investigated and a possible risk for patient harm identified.An investigation is in progress.Follow-up questions/investigation are handled in the complaint qns.Follow-up information confirms the near adverse event (no patient harm).The investigation concluded that the welding of the pouch of the tips (only included in product 1979, powder kit) was defect in 3 batches (only sold in us) and root causes which is being handled as capa.The 3 batches are recalled (2210968-04.23.2024-001-r).

Common Device Name
SURGIFOAM® ABSORBABLE GELATIN POWDER KIT
Manufacturer (Section D)
FERROSAN MEDICAL DEVICES A/S
sydmarken 5
soeborg, 2860
DA  2860
MDR Report Key19114333
Report Number3008478369-2024-00018
Device Sequence Number12717710
Product Code LMF
UDI-Device Identifier15712123000264
UDI-Public15712123000264
Combination Product (Y/N)N
PMA/510(K) Number
P990004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/08/2024
Patient Sequence Number1
Patient SexUnknown